Alert archive / Louisiana / Flash Flood Warnings in 2024
Flash Flood Warning 85, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 11, 2024, 6:47 PM CDT for 5 parishes in Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2024, 6:47 PM CDT (23:47 UTC)
- Expired
- Sep 12, 2024, 12:27 AM CDT
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ascension Parish, LA, Assumption Parish, LA, Iberville Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
The radar
The Hammond radar (KHDC), 90 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
771
WGUS54 KLIX 112347
FFWLIX
LAC005-007-047-093-095-120245-
/O.NEW.KLIX.FF.W.0085.240911T2347Z-240912T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
647 PM CDT Wed Sep 11 2024
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Southwestern Ascension Parish in southeastern Louisiana...
Northern Assumption Parish in southeastern Louisiana...
Southern Iberville Parish in southeastern Louisiana...
St. James Parish in southeastern Louisiana...
West Central St. John The Baptist Parish in southeastern Louisiana...
* Until 945 PM CDT.
* At 647 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Donaldsonville, Napoleonville, Gramercy, Lutcher, Convent, Belle
Rose, Paincourtville, North Vacherie, Wallace and Garyville.
This includes the follwing Interstate...
Interstate 10 in Louisiana between mile markers 191 and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3004 9122 3011 9100 3015 9063 2999 9065
2996 9092 2989 9120 2992 9123 2993 9123
2995 9125 2996 9125 2999 9126 3000 9126
3000 9123 3003 9122
FLASH FLOOD...RADAR INDICATED
$$
JL3 follow-up statements
276
WGUS54 KLIX 120242
FFWLIX
LAC005-007-047-093-095-120345-
/O.EXT.KLIX.FF.W.0085.000000T0000Z-240912T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
942 PM CDT Wed Sep 11 2024
The National Weather Service in New Orleans has extended the
* Flash Flood Warning for...
Southwestern Ascension Parish in southeastern Louisiana...
Northern Assumption Parish in southeastern Louisiana...
Southern Iberville Parish in southeastern Louisiana...
St. James Parish in southeastern Louisiana...
West Central St. John The Baptist Parish in southeastern Louisiana...
* Until 1045 PM CDT.
* At 942 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 6 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Donaldsonville, Napoleonville, Gramercy, Lutcher, Convent, Belle
Rose, Paincourtville, North Vacherie, Wallace and Garyville.
This includes the follwing Interstate...
Interstate 10 in Louisiana between mile markers 192 and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3004 9122 3011 9100 3015 9063 2999 9065
2996 9092 2989 9120 2992 9123 2993 9123
2995 9125 2996 9125 2999 9126 3000 9126
3000 9123 3003 9122
FLASH FLOOD...RADAR INDICATED
$$
Zeringue358
WGUS54 KLIX 120317
FFWLIX
LAC005-007-047-093-095-120545-
/O.EXT.KLIX.FF.W.0085.000000T0000Z-240912T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
1017 PM CDT Wed Sep 11 2024
The National Weather Service in New Orleans has extended the
* Flash Flood Warning for...
Southwestern Ascension Parish in southeastern Louisiana...
Northern Assumption Parish in southeastern Louisiana...
Southern Iberville Parish in southeastern Louisiana...
St. James Parish in southeastern Louisiana...
West Central St. John The Baptist Parish in southeastern Louisiana...
* Until 1245 AM CDT.
* At 1017 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 6 inches of rain
have fallen. Flooding impacts will continue, but no additional
rainfall is expected. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Donaldsonville, Napoleonville, Gramercy, Lutcher, Convent, Belle
Rose, Paincourtville, North Vacherie, Wallace and Garyville.
This includes the follwing Interstate...
Interstate 10 in Louisiana between mile markers 192 and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3004 9122 3011 9100 3015 9063 2999 9065
2996 9092 2989 9120 2992 9123 2993 9123
2995 9125 2996 9125 2999 9126 3000 9126
3000 9123 3003 9122
FLASH FLOOD...RADAR INDICATED
$$
Zeringue957
WGUS74 KLIX 120527
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
1227 AM CDT Thu Sep 12 2024
LAC005-007-047-093-095-120537-
/O.CAN.KLIX.FF.W.0085.000000T0000Z-240912T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ascension LA-Assumption LA-Iberville LA-St. James LA-St. John The
Baptist LA-
1227 AM CDT Thu Sep 12 2024
...FLASH FLOOD WARNING FOR SOUTHWESTERN ASCENSION, NORTHERN
ASSUMPTION, SOUTHERN IBERVILLE, ST. JAMES AND WEST CENTRAL ST. JOHN
THE BAPTIST PARISHES HAS BEEN REPLACED WITH A FLOOD ADVISORY...
&&
LAT...LON 3004 9122 3011 9100 3015 9063 2999 9065
2996 9092 2989 9120 2992 9123 2993 9123
2995 9125 2996 9125 2999 9126 3000 9126
3000 9123 3003 9122
$$
ZeringueWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 1:39 PM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Sep 11, 1:39 PM CDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
139 PM CDT Wed Sep 11 2024
...NEW SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(This evening through Thursday night)
Issued at 1203 PM CDT Wed Sep 11 2024
Hurricane Francine continues to move generally northeast toward
the eastern portions of Vermillion Bay. Landfall should be around
sunset this evening and the storm will continue to move north and
east into southern MS by late tonight and early Thursday morning.
Overall, no impact changes from the overnight package with the
highest winds residing along and west of I-55 and south of I-12.
Additionally, heavy rainfall will continue to spread over the
region increasing the flash flood potential across the region.
Otherwise, a dry slot seems to have developed just east of the
center which is likely going to further entrain into the system as
it continues to move north and east...so any additional
strengthening of the hurricane will be extremely limited. With the
dry air entrainment, think that some of the outer bands will start
to rotate leading to a higher tornado potential, especially north
and east of the center of Francine. Storm surge will also begin to
increase with max surge generally along the Terrebonne coast. That
said, as water piles into the tidal lakes remember it will likely
take time especially with onshore flow continuing for some of the
water to drain on the backside of the storm, which may result in
high waters for a couple of high tide cycles.
The storm as it pulls northward away from the region, expect dry
conditions to take over leading to much better weather going into
the day on Thursday. Dry northwesterly flow will set up with much
of any residual rain/storms move east and north away from the
CWFA. (Frye)
&&
.LONG TERM...
(Friday through Tuesday night)
Issued at 1203 PM CDT Wed Sep 11 2024
Dry northwesterly flow will continue into the start of the
weekend as we remain on the western periphery of the upper level
trough over the southeast U.S. A weak vort/mid level impulse will
develop and move southward within this flow, which should bring
with it some increased POPs by Sunday and into the start of the
new workweek. Temperatures will again increase starting Friday and
into the weekend and beyond, however, with the upper trough in
place, expect temperatures to only climb into the upper 80s or
lower 90s. (Frye)
&&
.AVIATION...
Issued by National Weather Service Jacksonville FL
(18Z TAFS)
Issued at 1203 PM CDT Wed Sep 11 2024
Rainbands are now moving into the KMCB area with the inner core beginning
to encroach on KHUM and Terrebonne Parrish areas. Ceilings at all
airfields are either below, or soon to be below, IFR conditions.
Low level wind shear will be an issue at all stations through
12/12 utc. Have indicated IFR conditions in the prevailing groups
everywhere except for KGPT. Looking at flight tracking websites,
KGPT still has scheduled service indicated for them into the
overnight hours and have utilized TEMPO groups there through
12/00 utc to try to account for some gaps/spacing between
peripheral rainbands. As the center moves inland after 12/00 utc
and the winds begin to shift to a more southerly direction expect
KGPT to go below IFR and stay there.
KHUM hasn't reported an ob in several hours and assume that field
is closed/evacuated. I have not NILed the forecast as I am
assuming that information could be useful for planning Preliminary
Damage Assessment flights. Understand that the TAF is based on a
total observation concept based on satellite imagery, radar and
neighboring observations, use it with caution.
The center is still forecast to pass between KBTR and KHDC between 12/03
to 12/07 utc with rapidly shifting winds at those fields.
Hurricane force gusts will be near, if not over, KHDC at the
center's Closest Point of Approach (CPA). Have topped the gusts
there out at 60 knots, but that's a very fine line with the Radius
of Maximum Winds (RMW) progged to pass very close to (the west
of) the airport.
The center will pass near, or directly over, KMCB between 12/08 to 12/11
utc. As with the previous AFD am not going to try to forecast
that aspect. Also any shift to the west could bring hurricane
force gusts to KMCB as well. It is just a matter of miles in track
deviation between the calm center or the RMW moving over the
field.
Winds will gradually diminish for the fields along and south of
Interstate 10 after 12/06 utc but conditions will remain gusty
until after 12/18 utc. A low stratus/cumulus deck between 1-1.5
kft will move in from off the Gulf behind the system.
&&
.MARINE...
Issued at 1203 PM CDT Wed Sep 11 2024
Dangerous marine conditions continue across the local waters as
Hurricane Francine moves through the outer waters south of
Terrebonne Bay. The hurricane will make landfall later this
afternoon or early evening. Dangerous conditions will persist
through the overnight and into early Thursday before improvement
begins as the storm moves more to the north and east away from the
region. (Frye)
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 81 63 84 / 100 40 10 0
BTR 72 86 68 89 / 90 20 0 0
ASD 73 86 68 88 / 90 30 10 0
MSY 73 86 71 87 / 80 20 0 0
GPT 73 85 70 87 / 100 50 10 10
PQL 76 88 71 90 / 100 60 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Hurricane Watch for LAZ058-060-076>078-080-082>084-087>089.
Tropical Storm Warning for LAZ034>037-039-058-060-064-069>071-
076>084-087>090.
Hurricane Warning for LAZ046>048-056-057-059-065>068-085-086.
Flood Watch through Thursday morning for LAZ034>037-039-046>048-
056>060-064>071-076>090.
Storm Surge Warning for LAZ058-066>070-076-078-080-082-084.
GM...Hurricane Watch for GMZ530.
Tropical Storm Warning for GMZ530-532-534-536-538-552-555-557-
572-575-577.
Hurricane Warning for GMZ550-570.
MS...Tropical Storm Warning for MSZ068>071-077-083>088.
Flood Watch through Thursday morning for MSZ068>071-077-083>088.
Storm Surge Warning for MSZ086>088.
GM... Tropical Storm Warning for GMZ532-534-536-538-552-555-557-572-
575-577.
Hurricane Warning for GMZ570.
&&
SHORT TERM...RDF
LONG TERM....RDF
AVIATION...ACS-JAX
MARINE...RDFIn the hours before
Local storm report, Sep 11, 5:13 PM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
513 PM CDT Wed Sep 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM Tropical Cyclone 2 SW Dulac 29.35N 90.73W
09/11/2024 Terrebonne LA Mesonet
58 mph sustained wind with gust to 77 mph at
Mesonet station XDUL Dulac.
&&Local storm report, Sep 11, 5:30 PM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
530 PM CDT Wed Sep 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM Tropical Cyclone 2 SW Dulac 29.35N 90.73W
09/11/2024 Terrebonne LA Mesonet
61 mph sustained wind with a gust to 83 mph
at Mesonet station XDUL Dulac.
&&Local storm report, Sep 11, 5:38 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
538 PM CDT Wed Sep 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM Tropical Cyclone 2 SW Dulac 29.35N 90.73W
09/11/2024 Terrebonne LA Mesonet
Sustained wind of 68 mph with a gust to 96
mph at Mesonet station XDUL Dulac.
&&Local storm report, Sep 11, 5:59 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
559 PM CDT Wed Sep 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM Tropical Cyclone 1 NNW Kenner 29.99N 90.26W
09/11/2024 Jefferson LA ASOS
Wind gust to 59 mph at ASOS station KMSY New
Orleans Intl-Louis Armstrong.
&&Local storm report, Sep 11, 6:19 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
619 PM CDT Wed Sep 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Tropical Cyclone 25 S Grand Isle 28.89N 90.03W
09/11/2024 GMZ552 LA Mesonet
Sustained wind of 46 mph with a gust to 59
mph at Mesonet station LOPL1 24 S Grand
Isle.
&&Local storm report, Sep 11, 6:40 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
640 PM CDT Wed Sep 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM Non-Tstm Wnd Dmg 2 WSW Walker 30.46N 90.90W
09/11/2024 Livingston LA Fire Dept/Rescue
Tree down on house E. Lakeside in Walker;
relayed in slack.
&&
DSSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:57 AM CDT | River Flood Warning | LIX | Washington | 4 days |
| Sep 11, 9:00 AM CDT | River Flood Warning | LIX | Saint Tammany | 35 hr |
| Sep 11, 9:07 AM CDT | River Flood Warning | LIX | Saint Helena | 25 hr |
| Sep 11, 10:46 AM CDT | Special Weather Statement | LIX | Terrebonne | 29 min |
| Sep 11, 10:58 AM CDT | Special Marine Warning | LIX | 92 min | |
| Sep 11, 12:10 PM CDT | Special Marine Warning | LIX | 95 min | |
| Sep 11, 12:13 PM CDT | Special Weather Statement | LIX | Jefferson, Plaquemines | 32 min |
| Sep 11, 12:27 PM CDT | River Flood Warning | LIX | Livingston | 63 hr |
| Sep 11, 12:27 PM CDT | River Flood Warning | LIX | Ascension, Livingston | 66 hr |
| Sep 11, 12:32 PM CDT | Tornado Warning | LIX | Plaquemines | 28 min |
| Sep 11, 12:43 PM CDT | Special Marine Warning | LIX | 92 min | |
| Sep 11, 1:32 PM CDT | Special Marine Warning | LIX | 13 min | |
| Sep 11, 1:45 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 3 hr |
| Sep 11, 3:26 PM CDT | Special Marine Warning | LIX | 49 min | |
| Sep 11, 4:06 PM CDT | Flash Flood Warning | LIX | Terrebonne | 5 hr |
| Sep 11, 4:10 PM CDT | Special Marine Warning | LIX | 40 min | |
| Sep 11, 5:02 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 4 hr |
| Sep 11, 5:45 PM CDT | Special Marine Warning | LIX | 37 min | |
| Sep 11, 6:18 PM CDT | Flash Flood Warning | LIX | Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist | 3 hr |
| Sep 11, 6:31 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Charles | 3 hr |
| Sep 11, 6:39 PM CDT | Flash Flood Warning | LIX | Saint Charles, Saint John the Baptist | 3 hr |
| Sep 11, 6:39 PM CDT | Special Marine Warning | LIX | 66 min |
Nearby
Flash Flood Warnings in Louisiana, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.